Alert archive / Kentucky / Flash Flood Warnings in 2023
Flash Flood Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 25, 2023, 3:45 PM EDT for Rowan County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2023, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 25, 2023, 7:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 70 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3167 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 11.3
The text
As transmitted.
106
WGUS53 KJKL 251945
FFWJKL
KYC205-252145-
/O.NEW.KJKL.FF.W.0009.230825T1945Z-230825T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
345 PM EDT Fri Aug 25 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Rowan County in east central Kentucky...
* Until 545 PM EDT.
* At 345 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morehead, Clearfield, Brandy, Rodburn, Munson, Bluestone, Christy,
Crix, Freestone, Hilda and Lakeview Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3825 8350 3824 8349 3822 8340 3820 8331
3814 8333 3815 8355 3820 8358
FLASH FLOOD...RADAR INDICATED
$$
GREIF3 follow-up statements
806
WGUS73 KJKL 252030
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
430 PM EDT Fri Aug 25 2023
KYC205-252145-
/O.CON.KJKL.FF.W.0009.000000T0000Z-230825T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rowan KY-
430 PM EDT Fri Aug 25 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THIS
AFTERNOON FOR CENTRAL ROWAN COUNTY...
At 430 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 3 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Morehead, Clearfield, Brandy, Rodburn, Munson, Bluestone, Christy,
Crix, Freestone, Hilda and Lakeview Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3825 8350 3824 8349 3822 8340 3820 8331
3814 8333 3815 8355 3820 8358
FLASH FLOOD...RADAR INDICATED
$$
GREIF146
WGUS53 KJKL 252132
FFWJKL
KYC205-252315-
/O.EXT.KJKL.FF.W.0009.000000T0000Z-230825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
532 PM EDT Fri Aug 25 2023
The National Weather Service in Jackson has extended the
* Flash Flood Warning for...
Central Rowan County in east central Kentucky...
* Until 715 PM EDT.
* At 532 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts up to 5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morehead, Clearfield, Brandy, Rodburn, Munson, Bluestone, Christy,
Crix, Freestone, Hilda and Lakeview Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3825 8350 3824 8349 3822 8340 3820 8331
3814 8333 3815 8355 3820 8358
FLASH FLOOD...RADAR INDICATED
$$
GREIF720
WGUS73 KJKL 252313
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
713 PM EDT Fri Aug 25 2023
KYC205-252323-
/O.EXP.KJKL.FF.W.0009.000000T0000Z-230825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rowan KY-
713 PM EDT Fri Aug 25 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT THIS EVENING FOR
CENTRAL ROWAN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3825 8350 3824 8349 3822 8340 3820 8331
3814 8333 3815 8355 3820 8358
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:47 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 25, 2:47 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 247 PM EDT Fri Aug 25 2023 .SHORT TERM...(This evening through Saturday night) Issued at 247 PM EDT FRI AUG 25 2023 Key Points: * Heat Advisory until 800 PM; max heat indices of 100 to 110 west of Pine Mountain; locally up to 115 -- forecast confidence is lower over the Big Sandy basin due to morning convection. * Strong to severe thunderstorms are developing in an anomalously unstable environment; damaging winds from downbursts are the primary threat initially. * Training thunderstorms with high rainfall rates will present a threat for flash flooding. * Storms may evolve into a QLCS with more widespread wind threat. * Near and east of Pine Mountain; max heat indices of 95 to 105 expected with isolated higher values. * Fog is expected overnight and may become locally dense. The latest analysis shows a strong latitudinal temperature gradient in place across the CWA following morning convection along and east of US-23. A cold front is also setting southward across the Ohio Valley. Temperatures are generally in the upper 80s and lower 90s west of the US-23 but remain stuck in the 70s to lower 80s to the east. Dew points are anomalously high, ranging from the mid 70s to lower 80s. This is leading to heat indices in the 100 to 110 range at many locations west of US-23 and Pine Mountain. In addition to the downright torrid apparent temperatures, the high dew points and moderately steep lapse rates in the mid-levels are yielding 4500 to 6500 J/kg of SBCAPE across the forecast area (from south to north). There is sufficient dry air in the mid-level for around/over 1,000 J/kg of DCAPE and 30 to 35 degrees of theta-e difference between the surface to 3km. Microburst composite values exceeding 8 north of the Mountain Parkway are indicative of the likelihood for microbursts given robust thunderstorms. A few robust thunderstorms have already fired off near US-460 and also closer to the front (north of US-64) warranting the issuance of multiple severe thunderstorm warnings and this environment will almost certainly support the issuance of more. Damaging winds remain the primary severe concern. There is potential for convection to consolidate into a cold-pool driven MCS, somewhat like what was shown on the 12z NSSL and NAMNEST. Additionally, until any cold pool driven system(s) develops, slow storm motions, favorable conditions for high rainfall rates and training cells could lead to flash flooding. Leftover convection should subside southward and diminish by later this evening yielding to variably cloudy skies and plenty of fog. That fog may become locally dense and headlines may be needed. Look for muggy lows primarily in the lower 70s. Additional showers and storms are expected to fire off on Saturday as the cold front slowly sags across the CWA. It won't be quite as hot though, with highs ranging from the mid 80s north to lower 90s south. Heat index values should largely range from the lower 90s north to lower 100s south. That front finally sags south of the Tennessee/Kentucky border by Saturday evening, temporarily ending rain chances and ushering in cooler temperatures -- lows are forecast to be in the mid and upper 60s. .LONG TERM...(Sunday through Friday) Issued at 247 PM EDT FRI AUG 25 2023 At the start of the forecast period, the forecast area will be on the backside a surface cold front. Lingering showers and thunderstorms will be possible through the early part of next week as the front stalls along the far eastern tier of counties of the Commonwealth. A shortwave trough digging out of central Canada will drag another cold front through the region. Showers and storms may be possible with this stronger front Tuesday night. The second front of the period will exit the area early Wednesday morning as high pressure returns. Surface high pressure builds back into the region Wednesday. With surface high pressure back in place, drier weather will build back into the region with cooler temperatures through the remainder of the period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 200 PM EDT FRI AUG 25 2023 A smattering of showers and thunderstorms are developing north of the Mountain Parkway at TAF issuance time. Storms may grow upscale into one or more line segments and drop south or southwest. Due to uncertainty around storm evolution, have mentioned only VCTS at TAF sites during the most likely timeframe for convection. This may need to upgraded to a TEMPO or prevailing group if confidence increases. Downbursts are possible with the stronger storms leading to strong and erratic winds. Once the convection diminishes this evening, fog likely develops overnight at all TAF sites and may be dense at times. && .JKL WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for KYZ044-050>052- 058>060-068-069-079-080-083>086-104-106>117-119-120. && SHORT TERM...GEERTSON LONG TERM...VORST AVIATION...GEERTSON
Hazardous weather outlook, Aug 25, 3:00 PM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 300 PM EDT Fri Aug 25 2023 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-120- 261900- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Elliott-Morgan- Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay- Leslie-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 300 PM EDT Fri Aug 25 2023 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Through tonight. A combination of heat and humidity is forecast to bring peak heat indices around 100 to 110 degrees through this afternoon with isolated higher readings. Thunderstorms are possible at times this afternoon and tonight. A few thunderstorms could bring damaging wind gusts and heavy rainfall. Isolated flash flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible in some locations at times from Saturday through Tuesday. A few thunderstorms on Saturday could bring strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. KYZ087-088-118-261900- Bell-Harlan-Letcher- Including the cities of Middlesboro, Pineville, Cumberland, Harlan, Jenkins, and Whitesburg 300 PM EDT Fri Aug 25 2023 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Through tonight. A combination of heat and humidity is forecast to bring peak heat indices around 95 to 105 degrees through this afternoon with isolated higher readings. Thunderstorms are possible at times this afternoon and tonight. A few thunderstorms could bring damaging wind gusts and heavy rainfall. Isolated flash flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible in some locations at times from Saturday through Tuesday. A few thunderstorms on Saturday could bring strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GEERTSON/VORST
In the hours before
Special weather statement, Aug 25, 2:26 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
226 PM EDT Fri Aug 25 2023
KYZ044-051-052-104-106-251900-
Rowan KY-Elliott KY-Morgan KY-Bath KY-Fleming KY-
226 PM EDT Fri Aug 25 2023
...Strong thunderstorms will impact portions of north central Morgan,
northeastern Bath, southeastern Fleming, southern Rowan and Elliott
Counties through 300 PM EDT...
At 225 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grayson Lake State Park to Wagner Store to
near Grange City. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Wagner Store, Minor, Wagner, Farley, Elliottville, Hamm, Vale and
Stark around 230 PM EDT.
Fannin Valley and Blairs Mills around 235 PM EDT.
Lytten, Bruin and Newfoundland around 240 PM EDT.
Other locations in the path of these storms include Sandy Hook,
Little Sandy, Brandy, Clearfield, Cogswell, Culver, Zilpo, Lick Fork,
Isonville, Pelfrey and Craney.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
129 and 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3823 8309 3818 8305 3820 8304 3821 8301
3817 8298 3818 8292 3811 8289 3808 8294
3802 8312 3808 8356 3823 8370 3821 8333
3822 8330 3819 8326 3820 8323 3824 8322
3827 8317
TIME...MOT...LOC 1825Z 316DEG 21KT 3823 8309 3817 8328 3821 8364
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, Aug 25, 2:30 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
230 PM EDT Fri Aug 25 2023
KYZ059-060-108-112-251900-
Menifee KY-Breathitt KY-Powell KY-Wolfe KY-
230 PM EDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of southeastern Powell,
southern Menifee, north central Breathitt and Wolfe Counties through
300 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm over
Valeria, or near Campton, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Valeria, Stoll and High Falls around 235 PM EDT.
Campton and Calaboose around 240 PM EDT.
Gosneyville, Stillwater and Vortex around 245 PM EDT.
Trent and Baptist around 250 PM EDT.
Other locations in the path of this storm include Landsaw,
Hollonville, Simpson, Gilmore, Lexie, Upper Gilmore, Malaga,
Rosefork, Shockey, Paxton and Moct.
THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 29
and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in Red River Gorge should consider seeking sturdy shelter
until this storm passes.
&&
LAT...LON 3789 8349 3787 8351 3786 8350 3782 8352
3769 8325 3768 8326 3767 8324 3765 8322
3755 8328 3779 8379 3795 8365
TIME...MOT...LOC 1830Z 297DEG 19KT 3783 8357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, Aug 25, 3:08 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
308 PM EDT Fri Aug 25 2023
KYZ060-106-108-109-112-251945-
Menifee KY-Breathitt KY-Magoffin KY-Morgan KY-Wolfe KY-
308 PM EDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of southwestern Morgan,
southeastern Menifee, northwestern Breathitt, west central Magoffin
and Wolfe Counties through 345 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm over
Calaboose, or near Campton, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stillwater, Vortex and Murphyfork around 315 PM EDT.
Trent, Baptist, Hazel Green, Mary and Flat around 320 PM EDT.
Landsaw and Rexville around 325 PM EDT.
Other locations in the path of this storm include Malaga,
Hollonville, Daysboro, Lane, Bethany, Lexie, Gilmore, Lower Gilmore,
Sellars, Pence, Upper Gilmore, Paxton, Helechawa, Simpson, Rosefork,
Shockey, Moct, Lee City, Rock Lick, Belknap, Taulbee, Burkhart and
Sewell.
THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 40
and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3772 8365 3789 8353 3777 8318 3754 8337
TIME...MOT...LOC 1908Z 302DEG 15KT 3778 8352
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
VORSTSpecial weather statement, Aug 25, 3:19 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service JACKSON KY
319 PM EDT Fri Aug 25 2023
KYZ050>052-060-106-251945-
Rowan KY-Montgomery KY-Menifee KY-Morgan KY-Bath KY-
319 PM EDT Fri Aug 25 2023
...Strong thunderstorms will impact portions of northern Montgomery,
northwestern Morgan, Bath, northeastern Menifee and southwestern
Rowan Counties through 345 PM EDT...
At 319 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sharpsburg to Marshall to near Lick Fork.
Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Morehead, Marshall, Polksville, Cogswell, Brandy, Preston,
Clearfield, Crix, Bluestone and Freestone around 325 PM EDT.
Olympia, Pelfrey, Crooks and Midland around 330 PM EDT.
Salt Lick, Lick Fork, Zilpo and Yale around 335 PM EDT.
Other locations in the path of these storms include Olympia Springs,
Paragon, Bangor, Craney, Young Springs, Leisure and Blaze.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
115 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3818 8373 3817 8338 3802 8327 3802 8365
3815 8404 3817 8399 3824 8392
TIME...MOT...LOC 1919Z 336DEG 8KT 3821 8398 3812 8370 3812 8344
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
VORSTSpecial weather statement, Aug 25, 3:23 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
323 PM EDT Fri Aug 25 2023
KYZ052-104-106-252000-
Rowan KY-Elliott KY-Morgan KY-
323 PM EDT Fri Aug 25 2023
...Strong thunderstorms will impact portions of north central Morgan,
southeastern Rowan and Elliott Counties through 400 PM EDT...
At 323 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Brandy to Elliottville to Grayson Lake State
Park. Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Bruin around 330 PM EDT.
Farley and Fannin Valley around 340 PM EDT.
Other locations in the path of these storms include Lytten, Culver,
Sandy Hook, Stark, Newfoundland and Little Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3818 8305 3820 8304 3821 8301 3817 8298
3817 8292 3811 8289 3809 8293 3805 8295
3805 8298 3803 8301 3801 8328 3818 8340
3818 8322 3821 8308
TIME...MOT...LOC 1923Z 285DEG 9KT 3817 8348 3818 8327 3821 8302
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VORSTLocal storm report, Aug 25, 3:43 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
343 PM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Hail 2 NNE Lakeview Heights 38.18N 83.49W
08/25/2023 E0.75 inch Rowan KY Emergency Mngr
Penny sized hail occurred at 496 Skaggs
Road.
&&
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:40 AM EDT | Special Weather Statement | JKL | Martin, Pike | 35 min |
| Aug 25, 9:21 AM EDT | Special Weather Statement | JKL | Martin, Pike | 24 min |
| Aug 25, 9:32 AM EDT | Heat Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 24 more | 10 hr |
| Aug 25, 9:45 AM EDT | Special Weather Statement | JKL | Pike | 45 min |
| Aug 25, 11:05 AM EDT | Special Weather Statement | JKL | Floyd | 25 min |
| Aug 25, 11:31 AM EDT | Special Weather Statement | JKL | Floyd | 44 min |
| Aug 25, 1:55 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Powell, Wolfe | 35 min |
| Aug 25, 2:04 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 26 min |
| Aug 25, 2:17 PM EDT | Special Weather Statement | JKL | Morgan | 28 min |
| Aug 25, 2:26 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 34 min |
| Aug 25, 2:30 PM EDT | Special Weather Statement | JKL | Wolfe | 30 min |
| Aug 25, 2:45 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 45 min |
| Aug 25, 2:55 PM EDT | Areal Flood Advisory | JKL | Menifee, Wolfe | 5 hr |
| Aug 25, 3:07 PM EDT | Areal Flood Advisory | JKL | Elliott, Rowan | 4 hr |
| Aug 25, 3:08 PM EDT | Special Weather Statement | JKL | Wolfe | 37 min |
| Aug 25, 3:19 PM EDT | Special Weather Statement | JKL | Bath | 26 min |
| Aug 25, 3:23 PM EDT | Special Weather Statement | JKL | Elliott | 37 min |
| Aug 25, 3:37 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Rowan | 23 min |
| Aug 25, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan | 27 min |
| Aug 25, 3:55 PM EDT | Special Weather Statement | JKL | Bath | 35 min |
| Aug 25, 4:03 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 4 hr |
| Aug 25, 4:05 PM EDT | Flash Flood Warning | JKL | Elliott, Rowan | 3 hr |
| Aug 25, 4:09 PM EDT | Special Weather Statement | JKL | Magoffin, Morgan | 36 min |
| Aug 25, 4:11 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 3 hr |
| Aug 25, 4:12 PM EDT | Special Weather Statement | JKL | Fleming | 33 min |
| Aug 25, 4:33 PM EDT | Flash Flood Warning | JKL | Bath | 3 hr |
| Aug 25, 4:35 PM EDT | Areal Flood Advisory | JKL | Fleming | 3 hr |
| Aug 25, 4:44 PM EDT | Special Weather Statement | JKL | Bath, Menifee | 46 min |
| Aug 25, 4:46 PM EDT | Special Weather Statement | JKL | Fleming | 44 min |
| Aug 25, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 47 min |
| Aug 25, 5:09 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 2 hr |
| Aug 25, 5:14 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan | 46 min |
| Aug 25, 5:21 PM EDT | Areal Flood Advisory | JKL | Bath, Menifee, Morgan, Rowan | 3 hr |
| Aug 25, 5:24 PM EDT | Special Weather Statement | JKL | Powell, Wolfe | 36 min |
| Aug 25, 5:27 PM EDT | Flash Flood Warning | JKL | Bath | 2 hr |
| Aug 25, 5:49 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Morgan, Powell, Wolfe | 26 min |
| Aug 25, 6:04 PM EDT | Areal Flood Advisory | JKL | Menifee, Morgan | 111 min |
| Aug 25, 6:07 PM EDT | Flash Flood Warning | JKL | Bath, Menifee, Morgan | 103 min |
| Aug 25, 6:13 PM EDT | Special Weather Statement | JKL | Magoffin, Wolfe | 32 min |
| Aug 25, 6:26 PM EDT | Special Weather Statement | JKL | Estill, Powell | 49 min |
| Aug 25, 6:30 PM EDT | Areal Flood Advisory | JKL | Menifee, Powell, Wolfe | 3 hr |
| Aug 25, 6:37 PM EDT | Areal Flood Advisory | JKL | Estill, Lee, Morgan, Powell, Wolfe | 3 hr |
| Aug 25, 6:48 PM EDT | Special Weather Statement | JKL | Jackson, Owsley | 27 min |
| Aug 25, 6:52 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 23 min |
| Aug 25, 7:15 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Letcher, Perry, Pike | 45 min |
| Aug 25, 7:39 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox, Leslie | 36 min |
Nearby
Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.